Chronic active hepatitis associated with etretinate therapy

VIRGINIA C. WEISS*, T. LAYDEN, A. SPINOWITZ, C. M. BUYS, B. A. NEMCHAUSKY, D. P. WEST, K. M. EMMONS

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

35 Scopus citations

Abstract

Acute hepatitis developed in a patient taking etretinate for severe psoriasis. Discontinuation of therapy was followed by progression of the histological changes to chronic active hepatitis, despite improvement of his clinical and laboratory status. This is the third reported case of chronic active hepatitis associated with etretinate therapy, and the second patient in our group of twenty‐two etretinate‐treated patients with severe psoriasis to develop clinically significant hepatic disease. Immunological evaluation revealed a marked increase in the patient's OKMI‐staining population of peripheral mononuclear cells and augmentation of Con A‐induced lymphocyte blastogenesis in the presence of etretinate.

Original languageEnglish (US)
Pages (from-to)591-597
Number of pages7
JournalBritish Journal of Dermatology
Volume112
Issue number5
DOIs
StatePublished - Jan 1 1985

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Chronic active hepatitis associated with etretinate therapy'. Together they form a unique fingerprint.

Cite this